Thunderstorm Wind, Oswego
- When
- June 28, 7:57 PM EST
- Where
- Oswego County, 2 mi N of Lacona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.680, -76.067
Outflow boundaries cross the Finger Lakes and thunderstorms develop and intensified as they moved across the north country. The thunderstorm winds downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Outflow boundaries cross the Finger Lakes and thunderstorms develop and intensified as they moved across the north country. The thunderstorm winds downed trees and power lines. In Adams, a home suffered damage when a tree fell onto its roof. Another home in Adams had its porch roof blown off.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 28, 2:15 PM EST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 315 PM EDT TUE JUN 28 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... WE REMAIN UNDER A VERY WEAK OVERALL WEATHER PATTERN ACROSS THE EASTERN U.S. SUBTLE SHORT WAVES EMBEDDED ALONG THE SOUTHERN PERIPHERY OF THE UPPER LEVEL WESTERLIES WILL LIKELY CONTROL THE WEATHER ACROSS WESTERN NEW YORK THROUGH THURSDAY. WATER VAPOR IMAGERY SHOW A HINT OF A MOIST PLUME ASSOCIATED WITH A VERY WEAK SHORT WAVE THAT HAS ALREADY MOVED THROUGH WNY. ANOTHER WAVE THAT APPEARS ON WATER VAPOR IMAGERY AND IS ALSO REFLECTED IN THE ETA 500MB PROG IS STRETCHED FROM THE EAST END OF GEORGIAN BAY SOUTH THROUGH OHIO. THIS WAVE WILL CROSS INTO WNY AFTER 4PM AND IS ALREADY RESPONSIBLE FOR TRIGGERING CONVECTION ALONG THE LAKE BREEZE BOUNDARY OFF LAKE ERIE. THOSE CELLS PUSHED OUT AN OUTFLOW BOUNDARY TO THEIR EAST AND IT LOOKS AS THOUGH THAT REGION HAS BRIEFLY STABILIZED BUT I STILL FEEL WE COULD SEE ANOTHER ROUND OF ACTIVITY DEVELOP ALONG THE LAKE AS TEMPS REBOUND THROUGH LATE AFTERNOON. BY LATE THIS EVENING MOST OF THE LOCALIZED CONVECTION WILL SETTLE DOWN THOUGH ACTIVITY THAT IS FIRING IN OHIO VALLEY COULD SNEAK INTO OUR SOUTHERN TIER LATER THIS EVENING. FINALLY, THAT WEAK SHORT WAVE MENTIONED EARLIER SHOULD REMAIN STRETCHED ACROSS OUR REGION TONIGHT SO I WILL KEEP MENTION OF PRECIPITATION IN FOR THE OVERNIGHT PERIOD. ANOTHER SUBTLE WAVE EJECTING OUT OF THE LARGER TROUGH IN THE WEST CURRENTLY OVER EASTERN IOWA DROPS INTO THE ERN RIDGE AND GET ALMOST WASHED OUT ON WEDNESDAY. I HAVE VERY LITTLE CONFIDENCE IN THE EVOLUTION OF PRECIPITATION ACROSS THE CWA BASED ON MODEL DATA ON WEDNESDAY AS WELL. HOWEVER IF I FOLLOW THE GENERAL TREND IN THE MODEL GUIDANCE AND KEEP LATTER PART OF WEDNESDAY AND WEDNESDAY NIGHT RAIN FREE. THURSDAY LOOKS TO BE RAIN FREE FOR THE MOST PART ONCE AGAIN AS TEMPERATURES REBOUND BACK INTO THE 90 DEGREE RANGE FOR ONE MORE DAY AHEAD OF THE MAJOR SHORT WAVE ADVANCING FROM THE CANADIAN PRAIRIES. THE BIG CHANGE WE HAVE BEEN ADVERTISING IN THE OVERALL WEATHER PATTERN LOOKS LIKE IT WILL NOT OCCUR UNTIL FRIDAY MORNING AS A RELATIVELY STRONG COLD FRONT FOR THIS TIME OF THE YEAR SWINGS THROUGH THE GREAT LAKES. THE WIND FIELD ASSOCIATED WITH THE UPPER LEVEL LOW THAT MOVES SOUTH OF JAMES BAY IS STRONG ENOUGH TO SUPPORT HEFTY THUNDERSTORMS THURSDAY NIGHT AHEAD OF THE SYSTEM. FRIDAY IS THE BIG CHANGE AS 850MB TEMPS DROP FROM 16-18C DOWN TO 8C BY EVENING OVER WNY. OVERALL FRIDAY SHOULD BE A MUCH MORE COMFORTABLE DAY ACROSS THE REGION. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... WILL BRING IN REALLY NICE COMFORTABLE WEATHER FOR THE WEEKEND AS WE GET INTO A BIG CHANGE IN AIRMASS BEHIND THE COLD FRONT. THERE IS A SUGGESTION ON A SECONDARY SHORT WAVE ROTATING AROUND THE MAIN UPPER LOW ACROSS THE EASTRN GREAT LAKES SATURDAY BUT FOR NOW I DO NOT EXPECT ANY PRECIPITATION. SUNDAY LOOKS GREAT AS WELL AS THE HOLIDAY ...THOUGH LATE IN THE DAY THE GUIDANCE SUGGESTS THE NEXT FRONT FROM THE WEST APPROACHES WNY. ALTHOUGH MOTHER NATURES FIREWORKS HAVE BEEN PART OF OUR RECENT JULY 4TH HOLIDAYS I WILL STAY POSITIVE AND KEEP ANY MENTION OF PRECIPITATION OUT FOR NOW THEN REINTRODUCE IT ON TUESDAY. && .AVIATION... LOOK FOR GENERALLY VFR CONDITIONS AT ALL SITES INTO THIS EVENING...WITH CONDITIONS LOWERING TO MVFR IN HAZE AFTER 00Z. SCATTERED CONVECTION WILL OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH A FEW RUNNING ALONG THE LAKE BREEZE BOUNDARY SOUTH AND EAST OF BUFFALO THROUGH 23Z. A MORE GENERAL AREA OF SHOWERS IS POSSIBLE LATER TONIGHT AND WEDNESDAY MORNING WHICH WILL LOWER CONDITIONS TO IFR AT TIMES. && .MARINE... WINDS WILL TEND LIGHT SOUTHERLY TONIGHT AND THEN VEER TO WESTERLY DURING WEDNESDAY AFTER A TROF PASSES. WINDS WILL BACK TO SOUTHWEST AGAIN DURING THURSDAY. SPEEDS WILL BE LIGHT. && .CLIMO... MERCURY HAS REACHED 93 AGAIN TODAY AT BUF...JUST SHY OF 95 RECORD. THIS MAKES 3 CONSEC 90+ DAYS AT BUF...OUR FIRST OFFICIAL HEAT WAVE (3 CONSEC DAYS OR MORE OF 90 PLUS) SINCE JUNE 1994. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. SHORT TERM...TAN LONG TERM...TAN AVIATION/MARINE/CLIMO...SFM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 542 AM EDT TUE JUN 28 2005 LEZ040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085-290940- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 542 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
The Ft Drum radar (KTYX), 32 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460369, 5460370, 5460371.